Patient :Question I am currently on the inplanon birth control(rod inserted under arm) I have not had a period/spotting or anything on it at all since I had it inserted when my son was 2 months old he is now 7 months old I started having some symptoms of being pregnant so I took a two test one three weeks ago and one Friday morning both negative... I went out Friday night and had a few alcoholic drinks when I woke up Saturday I was bleeding and extremely crampy the bleeding is now just spotting but the cramps are getting worse do you think this is just a random period or something resulting from drinking?
Symptoms: Pregnancy symptoms, spotting, cramping, back pain, headache
The most common side effect of an implanon implant is a change in your normal menstrual bleeding pattern. Most women stop using the implant because of an unfavorable change in their bleeding pattern. It may lead to longer or shorter bleeding during periods or may even lead to a complete absence of periods. If you are breast feeding your baby, the absence of periods for the last 5 months could just be due to a lactational amenoorhoea that most lactating women experience. This period is highly variable and depends on the pattern of breast feeding and the interval between the feeds.
You did the right thing by doing a home pregnancy test to allay your doubts of a pregnancy. You are just having a period now and there is nothing to worry about the same.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.